Electron. J. Diff. Eqns., Vol. 2008(2008), No. 15, pp. 1-38.

Asymptotic behavior for a quadratic nonlinear Schrodinger equation

Nakao Hayashi, Pavel I. Naumkin

We study the initial-value problem for the quadratic nonlinear Schrodinger equation
 iu_{t}+\frac{1}{2}u_{xx}=\partial _{x}\overline{u}^{2},\quad x\in
 \mathbb{R},\; t>1, \cr
 u(1,x)=u_{1}(x),\quad x\in \mathbb{R}.
For small initial data $u_{1}\in {H}^{2,2}$ we prove that there exists a unique global solution $u\in {C}([1,\infty );{H}^{2,2})$ of this Cauchy problem. Moreover we show that the large time asymptotic behavior of the solution is defined in the region $|x|\leq C\sqrt{t}$ by the self-similar solution $\frac{1}{\sqrt{t}}MS(\frac{x}{\sqrt{t}})$ such that the total mass
and in the far region $|x|>\sqrt{t}$ the asymptotic behavior of solutions has rapidly oscillating structure similar to that of the cubic nonlinear Schrodinger equations.

Submitted March 19, 2007. Published February 1, 2008.
Math Subject Classifications: 35B40, 35Q55.
Key Words: Nonlinear Schrodinger equation; large time asymptotic; self-similar solutions.

Show me the PDF file (433 KB), TEX file, and other files for this article.

Nakao Hayashi
Department of Mathematics, Graduate School of Science
Osaka University, Osaka
Toyonaka, 560-0043, Japan
email: nhayashi@math.wani.osaka-u.ac.jp
Pavel I. Naumkin
Instituto de Matemáticas
Universidad Nacional Autónoma de México
Campus Morelia, AP 61-3 (Xangari), Morelia CP 58089, Michoacán, Mexico
email: pavelni@matmor.unam.mx

Return to the EJDE web page